MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE
Catalog Number TLC75
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 5/4/2026.D4: batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi.Is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested and the following was obtained: at this stage no further information is available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the patient's hospital stay prolonged? if so, how long? what is the current status of the patient? please clarify what the patient consequences were? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that after-hours acute case (urology re-look plus bowel resection), the colorectal component was performed by dr.During the bowel resection, a significant issue occurred involving the ethicon tlc75 device.The device was fired once without incident and the procedure continued.The device was then called upon for a second firing.The assisting nurse (orthopedic nurse, unfamiliar with the device) had not, or did not recall to, unload, clean, and reload the device.As a result, the device was fired a second time with the first spent reload still in place.Concerningly, the device did not lock out or otherwise prevent firing with a previously used reload.The knife transected the bowel, however no staples were deployed.Upon firing, the surgeon noted an absence of the normal resistance he would expect, being very familiar with the device.The standard pressure he applied resulted in the knife rapidly advancing to the end of the knife track.On reflection, the surgeon also noted that the closing handle prior to the second firing opened wider than would normally be expected, opening to approximately 90 degrees relative to the instrument body.Dr rectified the situation by repositioning the bowel and subsequently firing a tlc10 stapler over the defect.The patient is recovering well as of 1100h on (b)(6) 2026, but will continue to be monitored for a potential bowel leak.The procedure was delayed by un unk amount of time.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25073267
Report Number3005075853-2026-03363
Device Sequence Number18743794
Product Code GDW
UDI-Device Identifier10705036013211
UDI-Public10705036013211
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC75
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown